I have had off and on red spots on both my lower legs (above ankle to lower calf areas). I have gone to many doctors and had all sorts of tests done, received creams but no answers! Is it diet? What can I do? HELP!
The red spots can be due to petechiae.It is a small (1-2mm) red or purple spot on the body, caused by a minor hemorrhage (broken capillary blood vessels). Petechiae may be a sign of thrombocytopenia (low platelet counts), in circumstances when platelet function is inhibited (e.g., as a side effect of medications or during certain infections), or in clotting factor deficiencies.
I would suggest you to consult a vascular surgeon and get it evaluated.Complete blood count and platelet count may need to be done.
Hope it helps.Take care and pls do keep me posted on how you are doing or if you have any additional doubts.Kind regards.
I have had "petechiae" episodes since I was about 38 yrs old. Initially I was tested for the platelet count, but it was thankfully negative and here I am 20 years later. Unfortunately my calfs now are permanently freckled or ("cayenned"), but there are more important things in life.
The breakage occurs after several miles of hiking or walking. Each year it takes less mileage for the breakout to begin, and takes longer to heal. Sigh.
Yeah, doctors rarely see it, and none can tell me why some of us get this petechiae. My dermo refers to it as purpura. And more severe episodes do itch or tingle a bit.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.